Results 1 to 3 of 3

Thread: How long?

  1. #1
    Join Date
    Nov 2007
    Location
    Beckley WV
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default How long?

    I have been on Prednisone since September and CellCept for about 3 weeks. The Lupus I have is affecting my kidneys and I am loosing protein. My question is how long before I see a difference? I all ready feel better and have more energy but I know I am still loosing protein because my urine is still bubbly and at times it is still frothy. I have been eating extra protein as directed by my Dr. I guess I am just impatient. I found out I had Lupus a couple of months ago but actually I think I have had it a very long time. I had problems with my liver a few years ago but no one could figure out why? I even had a liver biopsy and it came back as inflamation. I know I was tested for Lupus back then but apparently it came back negative. It was this summer that things got really bad. I had the butterfly rash on my face and a red rash on my arms, back, and chest that would not go away. I was very very tired and just overall not feeling well. But it was when I began to start swelling in my feet, ankles, and legs as well as under my eyes that got everyhting rolling and it was discovered that I had Lupus. What a summer this has been but I am trying to have a good attitude about everything. I didn't mean to write a book but this really helps to discuss this issue with people who are experiencing the same things.

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,751
    Blog Entries
    10
    Thanks
    1,610
    Thanked 926 Times in 589 Posts

    Default

    I am surprised that your doctor is telling you to eat more protein. Normally, we are told to reduce out intake of protein. Perhaps he is hoping that, in this way, you can replace some of the protein that you are leaking into your urine.
    A low-protein diet is often prescribed to treat people with lupus, as a large amount of protein may be harmful to us for several reasons:
    * It can tax weakened kidneys. (Half of the people with lupus have kidney disorders.)
    * It has the ability to rob calcium from the bones. (People with lupus are often at higher risk for osteoporosis because of the drugs they take and their instructions to avoid the sun.)
    * It may tax the immune system.
    In addition to being on a low in protein diet, we are also advised that our diet should be low in fat and high in green leafy vegetables, such as bok choy, collard greens, and kale. These vegetables may help people with lupus to metabolize estrogen better.
    Prednisone is a corticosteroid and its effects are not rapidly seen. Sometimes you will begin to feel better, but will not see maximum effects for weeks or several months. Often, you will have to stay on Prednisone for a while in order for the symptoms to remain under control.

    Your swelling was more than likely a symptom of your kidney involvement and is not uncommon. Has the Prednisone and Cellcept helped the swelling?
    With most treatments for Lupus, it is a lesson in patience and in being steadfast! I hope that you continue to feel better!

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Nov 2007
    Location
    Beckley WV
    Posts
    7
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Thanks for answering

    Hi SaySusie, I think he has me on a high protein diet because when I went into the hospital the protein level in my blood was 0.8 and they said 3.4 was the norm. I probably need to ask him at my next visit this month if I should continue it. My level may have come up and I no longer need to. I would much rather be on a low protein diet and I love fresh fruits and vegetables. I still have swelling, especially in my left leg but nothing quite as bad as I did. I have alot of questions for him at my next visit. He did some bloodwork on me at my last visit so I am anxious to know what it is. I am on several diuretics (3) and I need to find out if I should stop taking them. I am on several meds. I have went from someone who rarely took an asprin to all of these meds! I have been feeling so much better energy wise but this past Sunday I felt kinda tired and had to lay down for awhile. I enjoy this site very much and have scanned through it often to read what others are experiencing. Some I must say are really going through alot. God bless you and the support you and others on here are providing

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •